MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. GNS II NON-POR TIB SZ 7 RIGHT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71420190
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Laxity (4526)
Date of Event 01/21/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka had been performed, it has been made a revision surgery due to tibial loosening.The lgn ps high flex xlpe sz 7-8 11mm, gns ii non-por tib sz 7 right and legion ps oxin fem sz7 rt were explanted.The current state of health of the patient is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A medical investigation was conducted and confirms this case reports a revision was performed due to tibial loosening.Per email correspondence, consent has not been granted to provide the requested surgical reports and x-rays.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be performed.Should additional clinically relevant documentation become available, the clinical/medical task may be re-evaluated.A review of complaint history on the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of risk management files and instructions for use found that the reported failure was documented appropriately.Factors and/or some potential probable causes that could contribute to the reported event have been identified as but not limited to abnormal motion over time, bone degeneration, design of device, fit/sizing, lack of ingrowth, lifetime of device, and traumatic injury.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
GNS II NON-POR TIB SZ 7 RIGHT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11326538
Report Number1020279-2021-01288
Device Sequence Number16353173
Product Code JWH
UDI-Device Identifier03596010206374
UDI-Public03596010206374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number71420190
Device Catalogue Number71420190
Device Lot Number12KT24448
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer03/11/2021
Initial Report FDA Received Date02/15/2021
Supplement Report FDA Received Date03/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;